Patient Comments: Birth Control: The Pill vs. The Shot - Side Effects

Question:

What side effects have you experienced with the birth control pill or Depo-Provera shot, and how have you managed them? Submit Your Comment

Comment from: Nurse J, 19-24 Female (Caregiver) Published: December 17

I normally get headaches about every month or so without the Depo-Provera shot but with it, I get one big migraine every three months, which when I feel coming on, I stop by taking ibuprofen. I have had major mood swings but I usually warn my family and friends after I get the shot that I may be overly emotional, which I realized how I’m being only moments after. I haven’t experienced any weight gain and think the good outweighs the bad personally for me.

SLIDESHOW

Choosing Your Birth Control Method See Slideshow

Subscribe to MedicineNet's General Health Newsletter

By clicking Submit, I agree to the MedicineNet's Terms & Conditions & Privacy Policy and understand that I may opt out of MedicineNet's subscriptions at any time.

CONTINUE SCROLLING FOR RELATED SLIDESHOW